Early Signs of Increased ICP in Infants

by Cathy Parkes June 30, 2021 Updated: December 29, 2021

Early signs of increased ICP in infants:  Irritability, high-pitched cry, poor feeding, bulging fontanels, separation of cranial sutures “setting-sun” phenomenon.

Early signs of increased ICP in infants:

  • Irritability
  • High-pitched cry
  • Poor feeding
  • “Setting-sun” phenomenon (eyes appear driven downward)
  • Bulging fontanels
  • Separation of cranial sutures


Related Posts

Acetaminophen, a non-opioid analgesic, can cause hepatotoxicity in high doses. Educate patients to take no more than 4 g per day, and to read the labels of OTC medications as many contain acetaminophen!

Acetaminophen: Patient Teaching

Acetaminophen, a non-opioid analgesic, can cause hepatotoxicity in high doses. 
Read Article
A patient on a clear liquid diet may have items that are transparent and liquid at room temperature (e.g., water, clear sodas, pulp-free juices, popsicles, jello, black coffee, clear broth).

Clear Liquid Diets

A patient on a clear liquid diet may have items that are transparent and liquid at room temperature (e.g., water, clear sodas, pulp-free juices, popsicles, jello, black coffee, clear broth).
Read Article
A patient experiencing Acute Kidney Injury (AKI) will likely have hyperkalemia, hyponatremia, hypocalcemia, metabolic acidosis, anemia, and elevated creatinine and BUN.

Acute Kidney Injury (AKI)

A patient experiencing Acute Kidney Injury (AKI) will likely have hyperkalemia, hyponatremia, hypocalcemia, metabolic acidosis, anemia, and elevated creatinine and BUN.
Read Article